Alert archive / Mississippi / Flash Flood Warnings in 2016

Flash Flood Warning 51, NWS Jackson, MS

March 10, 2016Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 10, 2016, 7:34 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 10 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2016, 7:34 PM CST (01:34 UTC)
Expired
Mar 11, 2016, 5:30 AM CST
In force
10 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Forrest County, MS, Lamar County, MS

What was reported inside it

TimeReportWhereRemark
Mar 10, 7:35 PM CSTFLASH FLOODHattiesburg, MSFLOODING ON HWY 49 IN BOTH DIRECTIONS AT 4TH ST.
Mar 10, 8:30 PM CSTFLASH FLOOD4 W Hattiesburg, MSONE PERSON WAS RESCUED FROM A CAR IN A FLOODED DITCH ALONG SHEARS RD
Mar 11, 3:10 AM CSTFLASH FLOOD3 Sse Sunrise, MSOLD RIFLE RANGE RD FLOODED NEAR RUGER RD
Mar 11, 3:50 AM CSTFLASH FLOOD4 N West Hattiesburg, MSWATER ENTERING A HOME ALONG CHEROKEE RD IN RAWLS SPRINGS
Mar 11, 3:50 AM CSTFLASH FLOODHattiesburg, MSNUMEROUS ROADS CLOSED DUE TO FLOODING ACROSS THE CITY
Mar 11, 4:05 AM CSTFLASH FLOOD4 N Hattiesburg, MSWATER ENTERING A HOME ALONG MOYE AVE IN THE GLENDALE COMMUNITY
Mar 11, 5:20 AM CSTFLASH FLOODWest Hattiesburg, MSNUMEROUS ROADS CLOSED DUE TO FLOODING ACROSS LAMAR COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2016-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2016-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 463 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
687 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
463 m²/s²
0-3 km storm-relative helicity
470 m²/s²
Significant tornado parameter
1.6
Supercell composite
14.9

Open this sounding in Storm Lab

The text

As transmitted.

002 
WGUS54 KJAN 110134
FFWJAN
MSC035-073-110730-
/O.NEW.KJAN.FF.W.0051.160311T0134Z-160311T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
734 PM CST THU MAR 10 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORREST COUNTY IN SOUTHEASTERN MISSISSIPPI...
  EASTERN LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...

* UNTIL 130 AM CST
    
* AT 731 PM CST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HATTIESBURG...PETAL...WEST HATTIESBURG...PURVIS...LUMBERTON...
  MACEDONIA...ROCK HILL...SUNRISE AND RAWLS SPRINGS.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3095 8934 3100 8934 3101 8935 3101 8942
      3098 8942 3098 8946 3099 8948 3100 8948
      3100 8950 3101 8950 3101 8957 3143 8944
      3143 8914 3139 8914 3095 8932

$$

17
2 follow-up statements
905 
WGUS54 KJAN 110720
FFWJAN
MSC035-073-111130-
/O.EXT.KJAN.FF.W.0051.000000T0000Z-160311T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
120 AM CST FRI MAR 11 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  FORREST COUNTY IN SOUTHEASTERN MISSISSIPPI...
  EASTERN LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...

* UNTIL 530 AM CST
    
* AT 119 AM CST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. TWO TO FOUR INCHES OF RAIN HAVE
  FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HATTIESBURG...PETAL...WEST HATTIESBURG...PURVIS...LUMBERTON...
  MACEDONIA...ROCK HILL...SUNRISE AND RAWLS SPRINGS.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3095 8934 3100 8934 3101 8935 3101 8942
      3098 8942 3098 8946 3099 8948 3100 8948
      3100 8950 3101 8950 3101 8957 3143 8944
      3143 8914 3139 8914 3095 8932

$$

DL
208 
WGUS74 KJAN 110955
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
355 AM CST FRI MAR 11 2016

MSC035-073-111130-
/O.CON.KJAN.FF.W.0051.000000T0000Z-160311T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-LAMAR MS-
355 AM CST FRI MAR 11 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CST FRIDAY
FOR FORREST AND EASTERN LAMAR COUNTIES...

AT 354 AM CST...FORREST COUNTY EMERGENCY MANAGEMENT REPORTED WATER
ENTERING A HOME IN THE RAWLS SPRINGS COMMUNITY. NUMEROUS ROADS HAVE
BEEN CLOSED IN THE CITY OF HATTIESBURG DUE TO FLOODING. THREE TO
SEVEN INCHES OF RAIN HAVE FALLEN.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HATTIESBURG...PETAL...WEST HATTIESBURG...PURVIS...LUMBERTON...
MACEDONIA...ROCK HILL...SUNRISE AND RAWLS SPRINGS.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3095 8934 3100 8934 3101 8935 3101 8942
      3098 8942 3098 8946 3099 8948 3100 8948
      3100 8950 3101 8950 3101 8957 3143 8944
      3143 8914 3139 8914 3095 8932

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 4:56 PM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Mar 10, 4:56 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CST THU MAR 10 2016

...SIGNIFICANT FLASH FLOODING ONGOING THROUGH THE WEEKEND
ACROSS PORTIONS OF THE ARKLAMISS DELTA...

.SHORT TERM...(TONIGHT THROUGH SUNDAY MORNING)...COPIOUS MOISTURE
SURGE CONTINUES AS RAIN AXIS FINALLY PUSHED TO THE E AS COLD POOL
FINALLY DEVELOPED AND PUSHED A QLCS ACROSS THE REGION. HOWEVER...WITH
THE LINE BECOMING COLD POOL DOMINANT AND ORIENTING MORE E/NE AND
PARALLEL TO THE FLOW...THIS HAS NOW STALLED ACROSS THE I-55 CORRIDOR
AND UP HIGHWAY 25. GLOBAL MODELS THE PAST FEW DAYS HAVE DONE A PRETTY
GOOD JOB ON HANDLING THIS PUSH EAST BUT SIGNIFICANT RAINFALL WILL
CONTINUE INTO THE WEEKEND. DANGEROUS FLOODING HAS BEEN ONGOING IN THE
NW MS DELTA...NE LA AND SE AR WHERE RAINFALL AMOUNTS HAVE BEEN
HISTORICAL WITH NEAR 10 TO 15 INCHES...WITH SOME AREAS APPROACHING
17-20 INCHES. NUMEROUS ROADS...HOMES AND BUSINESSES HAVE BEEN FLOODED
IN THE NW DELTA AND EVACUATIONS HAVE HAD TO TAKE PLACE...WITH SOME
CASES LIFE-THREATENING FLOODING. ALSO SEVERE POTENTIAL OVERALL IS LOWER
THAN IT WAS EARLIER BUT CAN NOT RULE OUT A BRIEF TORNADO OR SEVERE
STORM IN AREAS IN THE E IN THAT HAVE NOT BEEN WORKED OVER BY HEAVY
RAIN AND THAT CAN SURGE OUT AND ORIENT MORE PERPENDICULAR TO THE NE
ORIENTED LOW LEVEL 0-3KM SHEAR VECTORS.

SLOW MOVING COLD CORE UPPER LOW CONTINUES TO SPIN OVER NRN MEXICO
AND CONTINUES TO PUMP ANOMALOUS MOISTURE INTO THE REGION THROUGH THE
WEEKEND. THIS AREA OF STORMS MAY PUSH TO THE E TONIGHT BUT BRINGING
TORRENTIAL RAINFALL AND POSSIBILITY OF FLASH FLOODING AS THE ENSEMBLE
SITUATIONAL AWARENESS TABLE NAEFS/GEFS PERCENTILES ARE MAXED OUT OR
NEAR RECORD VALUES. EXPECT THIS TO SLOWLY SHIFT E TONIGHT BEFORE THE
UPPER LOW SLOWLY BEGINS TO LIFT TO THE N OVER SRN TX THROUGH TOMORROW
AFTERNOON. GLOBAL/HI-RES MODELS SEEM TO HAVE A HANDLE OVERALL ON THE
QPF TOTALS WITH AN ADDITIONAL 3-5 INCHES POSSIBLE OVER THE EXTREME
AND SIGNIFICANT THREAT AREAS IN THE NW DELTA...SE AR AND NE LA. THIS
WILL ONLY EXACERBATE SIGNIFICANT AND IN SOME CASES LIFE-THREATENING
FLOODING ONGOING DUE TO PREVIOUS EXTREME RAINFALL AMOUNTS UPWARDS OF
10-15+ INCHES. THE RAINFALL AXIS ON FRIDAY SHOULD PIVOT MORE TO THE
S AS THE UPPER JET TO THE N...THAT HAS BEEN PROVIDING CONSTANT ADDED
DYNAMIC LIFT OVER THE ARKLAMISS DELTA...LIFTS TO THE NE AND ANOTHER
HIGH PW PLUME/MOISTURE TRANSPORT AND UPPER DIVERGENCE COMES INTO S
CENTRAL AND SE MS. WITH EFFICIENT MOISTURE TRANSPORT AND NEAR 850MB
330K THETA E...HEAVY RAINFALL WILL BEGIN AGAIN AFTER 12Z
FRIDAY...ESPECIALLY IN S AND SE MS. THIS WILL BRING THE NEXT BEST
POTENTIAL FOR HEAVY RAIN TO MOVE IN FRIDAY AFTERNOON AND ANOTHER LAST
SURGE OF MOISTURE TO MOVE IN ON SATURDAY AFTERNOON BEFORE THE UPPER
LOW LIFTS INTO NRN LA AND SUBSIDENCE BEGINS TO DRY OUT FROM THE SW TO
NE...WE WILL FINALLY HAVE A QUICK LULL IN ACTIVITY EARLY SUNDAY
AFTERNOON. EXPECT AREAS IN CENTRAL AND SE MS TO HAVE A POTENTIAL FOR
BETWEEN 2-5 INCHES OF RAINFALL WHILE AREAS IN NE MS. DUE TO THIS...WE
EXPANDED THE ELEVATED E IN THE HWO/GRAPHICS TO ACCOUNT FOR THE
CURRENT FLASH FLOOD WATCH AREA...WHICH REMAINS IN EFFECT THROUGH
SATURDAY AFTERNOON. WPC QPF FCST OVERALL SEEMS REASONABLE AND AN
ADDITIONAL 1-2 INCHES IS POSSIBLE ON SATURDAY BEFORE CLEARING. ALL
TOLD...THIS IS DEFINITELY A HISTORICAL FLOODING EVENT AND ALL SHOULD
TAKE HEED TO TAKE PRECAUTIONS. OVERALL...SOME STRONG TO POSSIBLY
SEVERE STORMS THROUGH THE WEEKEND BUT NEXT BEST CHANCES FOR MORE
WIDESPREAD SEVERE WEATHER LOOKS TO REMAIN IN THE DELTA SUNDAY
AFTERNOON/EVENING. /DC/

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)...THE RAIN WILL PUSH OFF TO
THE NORTHEAST OF THE MAIN UPPER DYNAMICS ALSO PULLS NORTHEAST. THIS
COULD RESULT IN A LULL IN RAIN ACTIVITY FOR SOME OF SUNDAY INTO
SUNDAY NIGHT...ESPECIALLY FOR THE SOUTHERN PARTS OF THE FORECAST
AREA. HOWEVER...QUICK ON ITS HEELS IS ANOTHER UPPER LEVEL TROUGH/LOW.
UNLIKE THE CURRENT SYSTEM...THIS ONE IS RATHER FAST MOVING AND WILL
MOVE ACROSS THE NORTHERN PARTS OF THE FORECAST AREA LATE SUNDAY
THROUGH SUNDAY NIGHT. PARAMETERS WITH THIS SYSTEM LOOK PRETTY DECENT
FOR SEEING SEVERE POTENTIAL. VERTICAL TOTALS ARE AROUND 28-30C THANKS
TO VERY COLD 500MB TEMPERATURES ASSOCIATED WITH THE CLOSED LOW. IN
ADDITION...WIND SHEAR IS GOOD FOR ORGANIZED STORMS. WILL INTRODUCE AN
AREA INTO THE HWO/GRAPHICS INITIALLY FOR SUNDAY AFTERNOON/EVENING IN
THE DELTA BUT THIS MAY NEED TO BE EXPANDED IN AREA AND TIME AS THE
EVENT NEARS. DRIER WEATHER WILL MOVE IN FOLLOWING THIS SYSTEM FOR A
FEW DAYS. OVERALL TEMPERATURES WILL REMAIN MILD TO ACTUALLY FAIRLY
WARM FOR THIS TIME OF YEAR. HIGHS IN THE 70S AND EVEN 80S LOOK LIKELY
THROUGH THE WEEK WITH LOWS IN THE 60S. /28/

&&

.AVIATION...IFR/MVFR CONDITIONS DUE TO LOW STRATUS AND RAIN PREVAIL
ACROSS MOST OF THE AREA THIS MORNING, AND THIS IS EXPECTED TO
PERSIST THROUGH THE TAF PERIOD. WIDESPREAD RAIN WITH A FEW EMBEDDED
THUNDERSTORMS WILL CONTINUE TO SLOWLY ADVANCE EAST...AND WILL AFFECT
ALL TAF SITES THROUGH THE PERIOD. /26/

&&

.HYDROLOGY...

RIVERS ACROSS NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS ARE ALL OUT
OF BANKS. FLOODING SHOULD EXCEED THE MAY FLOOD OF 1991. MANY OF THE
BAYOUS AND RIVERS ARE OVERFLOWING INTO NEIGHBORING RIVER BASINS WHICH
IS MAKING THE FORECAST PROCESS DIFFICULT. FLOODING FROM RAINFALL ON
THE GROUND WILL CONTINUE FOR A WHILE AND THE WATER WILL HAVE A
DIFFICULT TIME RUNNING INTO FLOODED STREAMS. BAYOU BARTHOLEMEW AT
JONES, LA AND IN SOUTHEAST ARKANSAS WILL BE NEAR NOVEMBER 2009 LEVELS
AND MAY EXCEED THOSE LEVELS. RAINFALL IS PROGRESSING ACROSS
MISSISSIPPI AT THE CURRENT TIME. THE LEADING EDGE IS JUST TO THE
NW OF THE I-59 CORRIDOR AND NW OF I-20 NEAR MERIDIAN. RIVERS ARE
RISING RAPIDLY AS THE LEADING EDGE MOVES ACROSS THE REGIONS. MODERATE
RAINFALL WILL PERSIST TONIGHT IN MISSISSIPPI CAUSING THE RIVER RISES
TO CONTINUE. EXPECT SHARP RISES ALONG THE UPPER AND LOWER PEARL, BIG
BLACK, UPPER LEAF, AND HOMOCHITTO RIVERS. ADDITIONAL RAINFALL IS
EXPECTED OVER THE NEXT 48 HOURS. MINOR TO MODERATE RIVER FLOODING IS
POSSIBLE ALONG MANY OF THE RIVERS IN MISSISSIPPI. /MVP/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  67  72  64 /  95  92  86  65
MERIDIAN      76  66  71  61 /  50  69  69  56
VICKSBURG     69  67  72  66 /  99  90  90  69
HATTIESBURG   76  67  71  64 /  57  70  89  80
NATCHEZ       72  68  72  65 /  99  89  93  73
GREENVILLE    67  62  70  63 / 100  90  84  64
GREENWOOD     71  65  71  64 / 100  93  79  58

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MSZ018-019-
     025>028-034>036-040>043-047>066-072>074.

LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR LAZ007>009-015-
     016-023>026.

AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ARZ074-075.

&&

DC/28/26/MVP
Hazardous weather outlook, Mar 10, 3:04 PM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CST THU MAR 10 2016

ARZ074-075-LAZ007>009-015-023-MSZ018-019-034-040-112115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
FRANKLIN LA-BOLIVAR-SUNFLOWER-WASHINGTON-ISSAQUENA-
304 PM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI...AND WEST
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

FLOODING
THREAT...EXTREME
TIMING...TONIGHT THROUGH FRIDAY

SIGNIFICANT FLASH FLOODING IS IMMINENT THROUGH FRIDAY. ADDITIONAL
RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED FRIDAY NIGHT THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS
OF 3 TO 5 INCHES ARE POSSIBLE.

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...QUARTER
SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
THROUGH SUNDAY NIGHT.

MSZ029>033-037>039-044>046-112115-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
LEAKE-NESHOBA-KEMPER-
304 PM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

FLOODING
THREAT...LIMITED
TIMING...TONIGHT THROUGH FRIDAY

HEAVY RAIN IS EXPECTED THROUGH FRIDAY, POSSIBLY RESULTING IN FLASH
FLOODING. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED, WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED FRIDAY NIGHT THROUGH SATURDAY, ESPECIALLY ALONG AND SOUTH
OF I-20. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE.

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...QUARTER
SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ028-043-049>052-055>058-063>066-072>074-112115-
MONTGOMERY-MADISON MS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-
SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
304 PM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

FLOODING
THREAT...ELEVATED
TIMING...TONIGHT THROUGH FRIDAY

HEAVY RAIN RESULTING IN FLASH FLOODING IS EXPECTED THROUGH FRIDAY.
TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED, WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED FRIDAY NIGHT THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS
OF 3 TO 5 INCHES ARE POSSIBLE.

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...QUARTER
SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT,
MAINLY FOR AREAS NORTH OF I-20.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ016-024>026-MSZ025>027-035-036-041-042-047-048-053-054-059>062-
112115-
MADISON LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-
HUMPHREYS-HOLMES-SHARKEY-YAZOO-WARREN-HINDS-CLAIBORNE-COPIAH-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
304 PM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
SOUTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

FLOODING
THREAT...SIGNIFICANT
TIMING...TONIGHT THROUGH FRIDAY

SIGNIFICANT FLASH FLOODING WILL BE POSSIBLE THROUGH FRIDAY.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED, WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED FRIDAY NIGHT THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS
OF 3 TO 5 INCHES ARE POSSIBLE.

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...QUARTER
SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND
NIGHT...MAINLY NORTH OF I20.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
THROUGH SUNDAY NIGHT.

26

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 10, 7:01 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      MERIDIAN                32.38N 88.71W
03/10/2016                   LAUDERDALE         MS   EMERGENCY MNGR

            MULTIPLE ROADWAYS INSIDE CITY LIMITS IMPASSABLE DUE TO
            FLOODING.

&&

AW
Local storm report, Mar 10, 7:09 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
709 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      3 NNW TERRY             32.15N 90.33W
03/10/2016                   HINDS              MS   PUBLIC

            WATER RUSHING OVER OLD JACKSON RD NEAR TERRY.

&&

AW
Local storm report, Mar 10, 7:18 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     FLASH FLOOD      5 NNE LAUREL            31.76N 89.10W
03/10/2016                   JONES              MS   EMERGENCY MNGR

            SHARON ROAD FLOODED NORTH OF REEDY CREEK RD.

0712 PM     FLASH FLOOD      LAUREL                  31.69N 89.14W
03/10/2016                   JONES              MS   EMERGENCY MNGR

            SOUTH CENTRAL REGIONAL MEDICAL CENTER HAS ONE ENTRANCE
            CLOSED DUE TO FLOODWATERS.

0717 PM     FLASH FLOOD      LAUREL                  31.69N 89.14W
03/10/2016                   JONES              MS   EMERGENCY MNGR

            CAR WITH PASSENGER STRANDED IN FRONT OF BABY SHOWCASE
            STORE.

&&

AW
Local storm report, Mar 10, 7:23 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     FLASH FLOOD      2 NNE LONE STAR         31.67N 89.73W
03/10/2016                   COVINGTON          MS   EMERGENCY MNGR

            WATER ENTERING A HOUSE ON ELM RD.

&&

AW
Local storm report, Mar 10, 7:26 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     FLASH FLOOD      LAUREL                  31.69N 89.14W
03/10/2016                   JONES              MS   EMERGENCY MNGR

            SOUTH 16TH AVE AT GENERAL PERSHING ST IS IMPASSABLE DUE
            TO FLOODING.

0725 PM     FLASH FLOOD      LAUREL                  31.69N 89.14W
03/10/2016                   JONES              MS   EMERGENCY MNGR

            5TH AVE AT THE JONES JUNIOR HIGH SCHOOL IS FLOODED.

&&

AW
Local storm report, Mar 10, 7:28 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     FLASH FLOOD      4 S SOSO                31.70N 89.28W
03/10/2016                   JONES              MS   BROADCAST MEDIA

            WATER IS ENTERING A ROAD ON JOHN HILL RD.

&&

AW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 6:06 PM CSTSpecial Weather StatementJANClarke, Lauderdale24 min
Mar 10, 6:33 PM CSTAreal Flood WarningJANIssaquena, Sharkey, Warren6 hr
Mar 10, 6:43 PM CSTFlash Flood WarningJANClarke, Lauderdale9 hr
Mar 10, 6:51 PM CSTSpecial Weather StatementJANForrest24 min
Mar 10, 7:04 PM CSTAreal Flood WarningJANClaiborne, Copiah, Hinds, Madison, Newton, Rankin and 1 more12 hr
Mar 10, 8:00 PM CSTAreal Flood WarningJANCopiah, Jefferson Davis, Lawrence, Simpson12 hr
Mar 10, 8:05 PM CSTAreal Flood WarningJANCovington, Jefferson Davis, Smith12 hr
Mar 10, 8:51 PM CSTRiver Flood WarningJANCarroll, Leflore9 days
Mar 10, 9:05 PM CSTRiver Flood WarningJANNeshoba6 days
Mar 10, 9:05 PM CSTRiver Flood WarningJANLeake4 days
Mar 10, 9:05 PM CSTRiver Flood WarningJANLeake7 days
Mar 10, 9:05 PM CSTRiver Flood WarningJANHinds, Rankin11 days
Mar 10, 9:15 PM CSTRiver Flood WarningJANSimpson3 days
Mar 10, 10:49 PM CSTFlash Flood WarningJANCovington, Jefferson Davis, Lawrence12 hr
Mar 10, 11:08 PM CSTAreal Flood WarningJANBolivar, Sunflower, Washington9 hr
Mar 11, 12:28 AM CSTAreal Flood WarningJANIssaquena, Sharkey9 hr
Mar 11, 12:52 AM CSTFlash Flood WarningJANChoctaw, Oktibbeha, Winston12 hr
Mar 11, 1:57 AM CSTRiver Flood WarningJANCovington, Jones3 days
Mar 11, 1:59 AM CSTRiver Flood WarningJANCovington, Forrest3 days
Mar 11, 2:02 AM CSTRiver Flood WarningJANJones5 days
Mar 11, 2:06 AM CSTRiver Flood WarningJANClarke4 days
Mar 11, 2:10 AM CSTRiver Flood WarningJANForrest3 days
Mar 11, 2:11 AM CSTRiver Flood WarningJANNoxubee7 days
Mar 11, 3:28 AM CSTFlash Flood WarningJANJasper, Jones6 hr
Mar 11, 3:41 AM CSTFlash Flood WarningJANClarke6 hr
Mar 11, 5:15 AM CSTFlash Flood WarningJANHinds, Madison, Yazoo6 hr
Mar 11, 5:27 AM CSTFlash Flood WarningJANForrest, Lamar4 hr
Mar 11, 6:45 AM CSTFlash Flood WarningJANIssaquena, Sharkey, Warren6 hr
Mar 11, 7:04 AM CSTFlash Flood WarningJANClaiborne, Jefferson6 hr
Mar 11, 7:06 AM CSTFlash Flood WarningJANCopiah, Lincoln6 hr
Mar 11, 7:10 AM CSTFlash Flood WarningJANLeake, Rankin, Scott6 hr
Mar 11, 7:28 AM CSTRiver Flood WarningJANForrest4 days
Mar 11, 7:29 AM CSTRiver Flood WarningJANClarke6 days
Mar 11, 8:17 AM CSTFlash Flood WarningJANSimpson, Smith6 hr
Mar 11, 8:18 AM CSTFlash Flood WarningJANKemper, Lauderdale, Neshoba, Newton6 hr
Mar 11, 8:32 AM CSTFlash Flood WarningJANBolivar, Humphreys, Sunflower, Washington6 hr
Mar 11, 8:38 AM CSTRiver Flood WarningJANSharkey27 days
Mar 11, 8:40 AM CSTFlash Flood WarningJANAttala, Carroll, Grenada, Holmes, Leflore, Montgomery6 hr
Mar 11, 8:59 AM CSTRiver Flood WarningJANLeake7 days
Mar 11, 8:59 AM CSTRiver Flood WarningJANLeake9 days
Mar 11, 8:59 AM CSTRiver Flood WarningJANLeake5 days
Mar 11, 8:59 AM CSTRiver Flood WarningJANAttala4 days
Mar 11, 8:59 AM CSTRiver Flood WarningJANMadison, Rankin6 days
Mar 11, 9:28 AM CSTFlash Flood WarningJANForrest, Lamar, Marion9 hr
Mar 11, 9:29 AM CSTFlash Flood WarningJANJasper, Jones6 hr
Mar 11, 9:33 AM CSTRiver Flood WarningJANClay3 days
Mar 11, 9:35 AM CSTFlash Flood WarningJANClarke9 hr
Mar 11, 10:40 AM CSTFlash Flood WarningJANCovington, Jefferson Davis, Lawrence4 hr
Mar 11, 11:16 AM CSTAreal Flood WarningJANClaiborne, Copiah, Hinds, Issaquena, Leake, Madison and 7 more21 hr
Mar 11, 11:24 AM CSTRiver Flood AdvisoryJANBolivar, Washington36 hr
Mar 11, 11:24 AM CSTRiver Flood AdvisoryJANIssaquena, Washington36 hr
Mar 11, 12:34 PM CSTAreal Flood WarningJANChoctaw, Oktibbeha, Winston9 hr
Mar 11, 2:14 PM CSTAreal Flood WarningJANKemper, Lauderdale, Neshoba, Newton6 hr
Mar 11, 2:27 PM CSTAreal Flood WarningJANBolivar, Humphreys, Sunflower, Washington9 hr
Mar 11, 2:34 PM CSTAreal Flood WarningJANAttala, Carroll, Grenada, Holmes, Leflore, Montgomery9 hr
Mar 11, 2:47 PM CSTAreal Flood WarningJANCovington, Jefferson Davis, Lawrence9 hr
Mar 11, 3:02 PM CSTFlash Flood WarningJANJasper, Jones3 hr

Nearby

Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.